Hail, Pierce
- When
- May 6, 3:40 PM CST to 3:44 PM CST
- Where
- Pierce County, Rugby
- Measured
- 1 in hail
- Reported by
- COOP Observer
- Coordinates
- 48.370, -99.980
An isolated severe thunderstorm produced large hail in Pierce County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BIS wrote it up.
An isolated severe thunderstorm produced large hail in Pierce County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at May 6, 2:00 PM CST, 1 hour 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 PM CDT SUN MAY 6 2007 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT MAIN FORECAST CONCERN IS THE THUNDERSTORM CHANCES FOR THE EVENING. RADAR SHOWS SCATTERED THUNDERSTORMS ACROSS CENTRAL NORTH DAKOTA. 18Z SPECIAL RAOB FROM BISMARCK SHOWS CONSIDERABLE INSTABILITY AND WIND SHEAR IN THE VICINITY OF THE UPPER LOW. THIS ACTIVITY WILL CONTINUE TO MOVE NORTHEAST WITH THE UPPER LOW BEFORE WEAKENING LATER THIS EVENING. THE SPECIAL RAOB FROM ABERDEEN WAS MUCH MORE STABLE. UPPER RIDGE BUILDS OVER THE AREA FOR THE REMAINDER OF THE SHORT TERM PERIOD. HIGH TEMPERATURES WILL BE MAINLY IN THE 70S ON MONDAY AND THEN UPPER 70S TO AROUND 80 FOR TUESDAY AND WEDNESDAY. WEAK COOL FRONT AND ASSOCIATED BOUNDARY FORECAST BY THE GFS TO MOVE INTO WESTERN NORTH DAKOTA WEDNESDAY NIGHT...SO LEFT A SMALL CHANCE OF THUNDERSTORMS IN THE FORECAST. .LONG TERM...THURSDAY THROUGH SUNDAY MODELS IN FAIR AGREEMENT THROUGH WITH SYSTEM AT BEGINNING OF EXTENDED. GENERAL RIDGING IN NORTHERN BRANCH WITH CUTOFF LOW TRACKING THROUGH CENTRAL PLAINS. FOLLOWED HPC GUIDANCE WHICH FAVORED THE GFS ENSEMBLE. THIS SOLUTION BRINGS SLIGHT CHANCE TO CHANCE CONVECTION FOR CWA FIRST TWO DAYS OF EXTENDED. CONVECTION MAY BE ENHANCED BY ONGOING CONVECTION AND EAST TO WEST BOUNDARY SETTING UP WEST TO SOUTHEAST OF NORTH DAKOTA. TEMPERATURES ABOVE NORMALS...WARMER THAN PREVIOUS FORECAST PACKAGE. && .AVIATION... VIGOROUS UPPER LEVEL LOW WILL SPREAD AT LEAST CHANCE OF THUNDER TO MOST OF TAF SITE UNTIL THIS EVENING. CONDITIONS IMPROVING AFT 00Z SOUTH AND SPREADING NORTH. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && JF/HW/CP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 252 PM CDT SUN MAY 6 2007 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-071100- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 252 PM CDT SUN MAY 6 2007 /152 PM MDT SUN MAY 6 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS EVENING AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING. A FEW MAY BE SEVERE AND WITH BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. JF
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2007Every state in 2007This day in weather historyWarnings in North Dakota, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 22990.